MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W050200150
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the powercross dilatation catheter was received for evaluation.The powercross dilatation catheter was received loaded through a non -medtronic sheath.A spiderfx embolic protection filter was received loaded through the powercross catheter¿s guidewire lumen.A three-way valve was received attached to the inflation lumen of the powercross.Upon examination of the received devices it was noted that the distal end of the powercross balloon material was bunched-up in the mouth of the non-medtronic sheath.A slight kink was noted in the capture wire of the spiderfx.The powercross catheter was able to be advance distally out of the non-medtronic sheath.Sanguine residue and fluid was noted on the exterior of the powercross.The spiderfx was able to be advanced distally out of the powercross catheter.Two kinks were noted in the spiderfx capture wire along its 320cm length.The powercross was advance distally to expose the full length of the balloon chamber.Sanguine biological material was noted at the proximal and distal end of the balloon chamber.The powercross balloon material was adjusted proximally to smooth out the bunched-up material.The powercross catheter was then removed proximally out of the non-medtronic sheath.The mouth of the non-medtronic sheath exhibited accordion folding.The balloon chamber¿s proximal bond was examined.It was noted that the proximal radiopaque marker band was within the outer sheath of the catheter proximal to the balloon chamber proximal bond.A 10cc water filled syringe was attached to the proximal hub luer lock on the y-manifold and the guidewire lumen was flushed: sanguine tinted fluid was observed exiting the distal end of the dilatation catheter.A 10cc water filled syringe was attached to the three-way valve attached to the inflation lumen luer lock on the y-manifold.A vacuum was able to be pulled and maintain; indicating no leaks in the inflation lumen.A 20cc syringe filled with 50:50 glycerin: water with manometer was attached to the three-way valve.The powercross was able to be inflated to and maintain its nominal pressure of 8atm.The powercross was able to be inflated to and maintain its rated burst pressure of 14atm.A vacuum was pulled on the rated burst pressure inflated powercross: the balloon chamber was able to be fully deflated in 22 seconds.Slow deflate is defined as greater than 90seconds and no deflate is defined as greater than 3minutes.When the catheter was inflated to its nominal and rated burst pressure it was noted that the proximal radiopaque marker was properly position at the distal end of the proximal balloon chamber cone.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a powercross pta balloon for treatment in the superficial femoral artery without the use of embolic protection.There was no damaging to packaging and device was prepped as per ifu without issue.It was reported that the physician experienced inflation difficulties.When the physician attempted to remove the balloon following inflation, difficulty was encountered as the balloon would not come back through the sheath.The sheath, wire, and balloon were removed as one to successfully complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Correction describe event or problem: embolic protection was used during procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6628334
Report Number2183870-2017-00242
Device Sequence Number13638117
Product Code LIT
UDI-Device Identifier00821684046838
UDI-Public00821684046838
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2018
Device Catalogue NumberAB18W050200150
Device Lot NumberA230436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1